Erowid - Honest Global Drug Information
Something is Wrong with Me
Diphenydramine
by Benadryl Burnout
Citation:   Benadryl Burnout. "Something is Wrong with Me: An Experience with Diphenydramine (exp68241)". Erowid.org. Jan 2, 2010. erowid.org/exp/68241

 
DOSE:
  repeated oral Diphenhydramine (pill / tablet)

BODY WEIGHT: 215 lb


I have been recreationally using diphenydramine for about 3 years. I would take 300-650mg of benadryl 3-5 times a week a few hours before I fell asleep. I have probly benadryl tripped on these doses about 500 times in the past 3 years. I don't know why, but I couldn't stop taking it. The trips are horrible and terrifying, even worse than datura or other atropine containing plants.

I first started taking it as a sleep aid until I heard from a friend it gives you and lsd like trip (which is entirely untrue) and I have always wanted to try acid. So after already taking it as a sleep aid for maybe 6 months I tried tripping on it, I took 10 25mg pills (totaling to 250mg). I loved it. It was so relaxing and the hallucinations were wonderful. But that only happend the first year or so of my tripping. I think I may have grew extremely mentally dependent on it over about a year. The trips just got worse and worse, but I kept upping my doses with no reason.

I remember one time when I took 26 25mg benadryls (650mg). I didn't even know where I was. I was literally in another dimension or something. I saw a man in a top hat just rocking back and forth in a rocking chair in my basement, but I remembered I didn't have a rocking chair. The next day when I woke up I was still tripping, I think this was actually the peak. I watched my walls like a tv because of all the patterns and movements on them. I tripped all that day and a little bit into the next day.

The last time I took it I took 12 pills (300mg), a fairly small dose for me. It was the weirded exp. of benadryl I've ever had. Instead of getting tired like I usually do, I couldn't sleep, I could barely stand sitting. My hole body literally vibrated, I didn't know what went wrong.

I haven't tripped on it in about 4 days and I NEVER plan to again. I still feel fucked up from it. I get extreme headaches, that low-grade pain-killers barely help, I feel like my body (mainly my head) is constantly shaking, I have very fucked up vision but for some reason only in my left eye, trouble focusing, muscle cramps, muscle spasms, and constant hallucinations that are very similar to those of a benadryl trip.

I originally thought it may have developed a brain tumor but my doctor assured me that I was too young (I am only 15) to have one. I demanded a catscan or MRI but he said no. I have been doing more research on what could be wrong with me. I think I may have partial brain damage. If not a brain tumor or brain damage, something else is wrong with me. But something definently IS wrong with me.

Exp Year: 2007ExpID: 68241
Gender: Male 
Age at time of experience: 15 
Published: Jan 2, 2010Views: 20,819
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]
Diphenhydramine (109) : Post Trip Problems (8), HPPD / Lasting Visuals (40), Addiction & Habituation (10), Not Applicable (38)

COPYRIGHTS: All reports are copyright Erowid.
TERMS OF USE: By accessing this page, you agree not to download or analyze the report data without contacting Erowid Center and receiving written permission prior to your downloading the data.

Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults